Electron. J. Diff. Eqns., Vol. 2007(2007), No. 127, pp. 1-10.

Existence and localization of solutions for fourth-order boundary-value problems

Ricardo Enguiça, Luis Sanchez

In this paper, we study the existence of solutions for the differential equation
where $f$ satisfies one-sided Lipschitz conditions with respect to $u$ and $u''$, with periodic conditions or boundary conditions from "simply supported" beam theory. We assume the existence of lower and upper solutions (well-ordered and in some cases reversely ordered) and we make use of a fourth-order linear differential operator factorization.

Submitted July 20, 2007. Published September 28, 2007.
Math Subject Classifications: 34B15, 34C25.
Key Words: Beam equation; fourth order boundary value problem; maximum principles; lower and upper solutions; reversed order.

Show me the PDF file (217 KB), TEX file, and other files for this article.

Ricardo Enguiça
Area Científica de Matemática
Instituto Superior de Engenharia de Lisboa
Rua Conselheiro Emídio Navarro, 1 - 1950-062 Lisboa, Portugal
email: rroque@dec.isel.ipl.pt
Luís Sanchez
Faculdade de Ciências da Universidade de Lisboa
Avenida Professor Gama Pinto 2, 1649-003 Lisboa, Portugal
email: sanchez@ptmat.fc.ul.pt

Return to the EJDE web page